# SDR CA100621006

- Difficulty date: June 18, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- Make and model: Bombdr DHC8402
- Aircraft time: 7,002 hours
- Engine: Pwc PW150A
- Propeller: Rotol CR3204123F1
- System (JASC): 5412 · Nacelle/Pylon, Bulkhead/Firewall
- Part: Bulkhead
- Condition: Damaged
- Location: Nr 1 Nacelle
- Stage of operation: DE
- How discovered: O
- Nature of condition: F, J
- Precautionary procedure: E, F

## Discrepancy

NR 1 ENG FIRE, CHECK FIRE DETECT LIGHT DURING FLIGHT. ENG SHUTDOWN AND 1 FIRE BOTTLE DISCHARGED. FOUND NR 1 ENG "HORSE COLLAR" FOUND DAMAGED. "HORSE COLLAR" REPLACED.  Q400 NACELLE HAS A SINGLE FIRE ZONE WITH AN EDUCTOR/EJECTOR DRIVEN VENTILATION SYS.  THE SYS IS BALANCED FOR OPERATION AT ALL ENG POWER SETTINGS WITHIN THE COMPLETE ACFT OPERATING ENVELOPE.  THIS BALANCE RELIES ON THE DESIGN OF EXISTING INLETS (NACA SCOOP & PROPELLER SPINNER GAP) AND OUTLETS (MN ENG NOZZLE/BELLMOUTH EJECTOR & SOAKBACK VENT). ANY SIGNIFICANT CHANGES TO THIS CONFIGURATION WILL DISRUPT THE VENTILATION BALANCE AND MAY LEAD TO EITHER EXCESSIVE OR INSUFFICIENT VENTILATION OF FIRE ZONE.  NOT SURE WHICH PANEL AND WHICH EDGE WAS LIFTING IN THIS SPECIFIC CASE.  A SIGNIFICANT CHANGE IN THE NACELLE VENTILATION FLOW CAN RESULT IN A LOCAL OVERHEAT AND COULD TRIGGER A FIRE INDICATION.  I WOULD RECOMMEND TO PERFORM A DETAILED VISUAL INSP OF THE WHOLE NACELLE FOR SIGNS OF OVERHEAT.  PARTICULARLY THE MORE HEAT SENSITIVE ITEMS LIKE ELECTRICAL HARNESSES, HARNESS LACING, LABELS ON THE PIPES AND HOSES, ETC. THERE SHOULD BE SOME TELL-TALE SIGNS OF OVERHEAT, EVEN THOUGH THERE MAY NOT BE ANY INDICATION.
